Alert archive / Kansas / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS Wichita, KS

July 11, 2006Cowley County, Kansas

NWS Wichita, KS issued this flash flood warning at Jul 11, 2006, 9:38 PM CDT for Cowley County, Kansas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2006, 9:38 PM CDT (02:38 UTC)
Expired
Jul 12, 2006, 1:45 AM CDT
In force
4 hr
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Cowley County, KS

The radar

The Wichita radar (KICT), 73 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 9:40 PM CDTFLOODArkansas City, KS5 INCHES OF RAIN IN ARKANSAS CITY. REPORTED BY EOC.
Jul 11, 9:56 PM CDTFLASH FLOODArkansas City, KSUNDERPASSES FLOODED AND STREETS FLOODED. AT LEAST 2 CARS STALLED OUT IN HIGH WATER.
Jul 11, 9:57 PM CDTFLASH FLOODArkansas City, KS5.23 INCHES OF RAIN AT ARKANSAS CITY MIDDLE SCHOOL. REPORTED BY KSN WEATHERLAB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2864 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 120239
FFWICT
KSC035-120645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 145 AM CDT.

* AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A THUNDERSTORM CONTINUING TO MOVE OVER THE 
WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 3 AND 4 INCHES OF RAIN HAVE FALLEN 
ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES 
POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ARKANSAS CITY...STROTHER FIELD AIRPORT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3700 9714 3699 9686 3723 9687 3723 9714

$$

COX
2 follow-up statements
000 
WGUS73 KICT 120415
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1114 PM CDT TUE JUL 11 2006

KSC035-120645-
COWLEY KS-
1114 PM CDT TUE JUL 11 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
SOUTHWESTERN COWLEY COUNTY...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS REDEVELOPING...AND PRODUCING VERY HEAVY RAIN 
OVER THE WARNED AREA.

4 TO ALMOST 6 INCHES OF RAIN HAS FALLEN ACROSS SOUTHWESTERN COWLEY 
COUNTY...INCLUDING THE ARKANSAS CITY AREA. NUMEROUS STREETS AND 
UNDERPASSES ARE STILL FLOODED IN AND AROUND THE ARKANSAS CITY AREA. 
ADDITIONAL RAINFALL FROM REDEVELOPING THUNDERSTORMS WILL ONLY ADD TO 
THE ALREADY SERIOUS FLOOD THREAT. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING 
OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL 
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND 
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3700 9714 3699 9686 3723 9687 3723 9714

$$

KLEINSASSER
000 
WGUS73 KICT 120641
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
140 AM CDT WED JUL 12 2006

KSC035-120650-
COWLEY KS-
140 AM CDT WED JUL 12 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 AM CDT FOR SOUTHWESTERN
COWLEY COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLASH FLOOD THREAT. IF FLASH FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3700 9714 3699 9686 3723 9687 3723 9714

$$

ES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 9:30 PM CDT, 8 minutes earlier.

Area forecast discussion, Jul 11, 9:30 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT TUE JUL 11 2006

.UPDATE...
RECENTLY SENT FORECAST UPDATE TO CANCEL SEVERE T-STORM WATCH #592.
CLUSTERS OF THUNDERSTORMS CONTINUE OVER THE FLINT HILLS...WITH
MAIN THREAT NOW TRANSITIONED OVER TO LOCALLY INTENSE RAINFALL DUE
TO HIGH PRECIPITABLE WATER AIRMASS AND SOME STORM TRAINING. SOUTHERN-MOST
CLUSTER OF STORMS FROM SUMNER COUNTY EASTWARD TO CHAUTAUQUA COUNTY
APPEARS TO BE AIDED BY WEAK SOUTHWESTERLY LOW-LEVEL JET OVERRIDING
COOLER OUTFLOW AIR. THIS TREND COULD CONTINUE FOR THE NEXT COUPLE
HOURS BEFORE STORMS SHIFT SOUTHWARD INTO NORTHEAST OKLAHOMA.
BOOSTED POPS FOR FLINT HILLS COUNTIES NEAR THE OK BORDER. NO OTHER
CHANGES AT THIS TIME.

JMC

&&

.PREV DISCUSSION... /ISSUED 810 PM CDT TUE JUL 11 2006/

UPDATE...
ONGOING SEVERE CONVECTION IS BEING AIDED BY ROUGHLY 1500 J/KG OF
MLCAPE ALONG AND AHEAD OF A WEAK SYNOPTIC BOUNDARY...AND AHEAD OF
A SUBTLE MID-UPPER LEVEL TROUGH PROGRESSING ACROSS THE THE AREA.
SFC-850MB INFLOW IS ALSO FAIRLY DECENT SOUTH OF THIS COMPLEX. SEVERE
REPORTS HAVE BEEN LIMITED TO MAINLY MARGINALLY SEVERE HAIL AND 60
TO 80 MPH WINDS...THE LATTER BEING AIDED BY DRIER AIR ALOFT.
ENTIRE COMPLEX SHOULD CONTINUE TO ADVANCE EAST TO
SOUTHEAST...ALONG SYSTEM-GENERATED COLD POOL AND INTO
MOIST/UNSTABLE INFLOW. THE ENVIRONMENT SHOULD SUPPORT SEVERE INTO
SOUTHEAST KS FOR AT LEAST THE NEXT FEW HOURS...WITH LOSS OF
DAYTIME HEATING GRADUALLY ENDING SEVERE THREAT...AND TRANSITIONING
TO A HEAVY RAINFALL/LOCALIZED FLOODING THREAT.

OTHER ISOLATED TO WIDELY SCATTERED ACTIVITY WILL LINGER FOR AREAS
NORTHWEST OF THE TURNPIKE THROUGH AT LEAST THE EVENING HOURS...DUE
TO PASSING UPPER TROUGH...UNSTABLE ATMOSPHERE AND NUMEROUS MESOSCALE
BOUNDARIES.

AS FOR LATER TONIGHT...NOT QUITE SURE HOW CONVECTIVE SCENARIO WILL
PLAY OUT. CURRENT COMPLEX OVER THE FLINT HILLS/SOUTHEAST KANSAS
WILL LIKELY STABLIZE THE AIRMASS SOUTHEAST OF THE TURNPIKE. MODELS
INDICATE WEAK SYNOPTIC FRONT PROGRESSING SOUTH TONIGHT...PROGGING
THE GREATEST SFC-850MB CONVERGENCE ALONG THE OKLAHOMA BORDER AND
SOUTHEAST KS. HOWEVER...THIS EVENINGS ACTIVITY MAY BE THE MAIN
SHOW...WITH JUST WIDELY SCATTERED ACTIVITY THEREAFTER.
OVERALL...THINKING THE BEST CHANCES FOR STORMS LATER TONIGHT WILL
BE CONFINED TO THE SOUTHERN HALF OF THE CWA...CLOSEST IN PROXIMITY
TO ANY BOUNDARIES...SYNOPTIC OR MESOSCALE.

ADK

&&

PREV DISCUSSION... /ISSUED 300 PM CDT TUE JUL 11 2006/

DISCUSSION...
FORECAST CONCERNS WILL DEAL WITH CONVECTIVE EPISODES TONIGHT THROUGH
THURSDAY...FOLLOWED BY HOT TEMPS FOR THE WEEKEND INTO EARLY NEXT
WEEK.

TONIGHT
CURRENT WATER VAPOR IMAGERY/PROFILER NETWORK SHOWS A SHORT WAVE
MOVING INTO WESTERN KANSAS. THUNDERSTORMS HAVE BEEN RAPIDLY
DEVELOPING ALONG A FRONTAL BOUNDARY SITUATED FROM WESTERN KANSAS
TOWARDS CENTRAL KANSAS...AS MASS CONVERGENCE INCREASES ALONG THE
BOUNDARY. THUNDERSTORM ACTIVITY SHOULD CONTINUE INTO THE NIGHT TIME
HRS AS NUMEROUS STORM-SCALE OUTFLOW BOUNDARIES CAUSE ADDITIONAL
DEVELOPMENT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE GIVEN
FAVORABLE WET MICROBURST POTENTIAL FROM COLLAPSING CORES. LOCALLY
HEAVY RAINFALL WILL ALSO BE A RISK DUE TO TROPICAL AIRMASS IN PLACE
ALONG WITH SLOW STORM MOVEMENT. MEANWHILE...PATCHY AREAS OF FOG
COULD DEVELOP LATER TONIGHT ACROSS PORTIONS OF CENTRAL KANSAS BEHIND
THE FRONT WITH DECOUPLED BOUNDARY LAYER WINDS AND CLEARING SKIES.

WED-THUR
THUNDERSTORMS WILL BE POSSIBLE YET AGAIN FOR THIS PERIOD AS MODELS
SHOW ANOTHER IMPULSE SLIDING EAST ACROSS THE REGION FOR WEDNESDAY
INTO WEDNESDAY NIGHT. THUNDERSTORM CHANCES WILL DEPEND ON
POSITIONING OF THE LOW LEVEL BOUNDARY WHICH SEEMS LIKE IT COULD
STALL OUT OVER SOUTHERN KANSAS FOR WEDNESDAY. THE HEAT AND HUMIDITY
WILL INCREASE ON THURSDAY WITH TEMPS RISING INTO THE MID AND UPPER
90S.

FRI
WILL KEEP THE DRY AND HOT CONDITIONS GOING FOR THIS PERIOD...HOWEVER
MODELS ARE STILL PERSISTENT WITH A SHORT WAVE MOVING VERY SLOWLY
SOUTHWARD ACROSS EASTERN KANSAS. WILL LET LATER SHIFTS RE-EVALUATE
THIS POTENTIAL BEFORE EXTENDING POPS INTO FRIDAY.

EXTENDED: SAT-TUES
HOT AND HUMID CONDITIONS WILL AFFECT KANSAS DURING THIS
PERIOD...WITH HEAT INDICES ABOVE 100 AND DRY WEATHER CONDITIONS
PREVAILING.

A WEAK UPPER LEVEL DISTURBANCE COULD DROP SOUTHWARD ACROSS
MISSOURI/EASTERN KANSAS FOR THE WEEKEND WITH POSSIBLE ISOLATED
DIURNAL ACTIVITY...HOWEVER PRECIP CHANCES LOOK TOO REMOTE TO
INTRODUCE ANYTHING AT THIS JUNCTURE FOR SOUTHEAST KANSAS. A COLD
FRONT IS EXPECTED TO SLIDE SOUTHWARD ACROSS THE NORTHERN PLAINS FOR
EARLY NEXT WEEK...AND HOW FAR SOUTH WILL THE FRONT MAKE IT BEFORE IT
STALLS OUT IS THE MAIN CHALLENGE. PRESENT MODEL INDICATIONS SUGGEST
THAT THE FRONT COULD MAKE IT INTO KANSAS BY TUESDAY...BUT FEEL THAT
THE HEAT WILL STILL BE OVER THE AREA THROUGH TUESDAY. THE HEAT AND
HUMIDITY COULD VERY WELL CONTINUE THROUGH MUCH IF NOT ALL OF NEXT
WEEK...ESPECIALLY IF A MODEST TROUGH DIGS INTO THE NORTHWEST COAST
THUS AMPLIFYING THE DOWNSTREAM UPPER RIDGE ACROSS THE CENTRAL
PLAINS.

JAKUB

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  95  72  97 /  40  20  20  10
HUTCHINSON      70  95  72  97 /  30  20  20  10
NEWTON          70  94  71  96 /  30  20  20  20
ELDORADO        71  94  72  96 /  40  20  20  20
WINFIELD-KWLD   72  95  72  97 /  40  20  30  20
RUSSELL         68  94  70  98 /  20  20  20  10
GREAT BEND      69  94  70  98 /  30  20  20  10
SALINA          69  94  72  98 /  20  10  20  20
MCPHERSON       69  94  71  97 /  30  20  20  20
COFFEYVILLE     72  93  72  94 /  40  20  20  20
CHANUTE         72  92  71  92 /  40  20  20  20
IOLA            72  91  71  92 /  40  20  20  20
PARSONS-KPPF    72  93  72  93 /  40  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 11, 7:36 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
736 PM CDT TUE JUL 11 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-122030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
736 PM CDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS THIS
EVENING...GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE. THE STRONGEST
ACTIVITY WILL PRODUCE 60 TO 70 MPH WINDS AND QUARTER SIZED HAIL.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH COULD RESULT IN
FLOODING OF LOW-LYING AREAS. THUNDERSTORMS SHOULD DECREASE IN
INTENSITY BY 11 PM...WITH HEAVY RAINFALL THE PRIMARY THREAT
THEREAFTER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA
WEDNESDAY AND WEDNESDAY NIGHT...AND MAINLY ACROSS THE FLINT HILLS
AND SOUTHEAST KANSAS INTO THURSDAY MORNING. A FEW STRONG STORMS
WILL BE POSSIBLE...ALONG WITH THE POTENTIAL FOR LOCALIZED HEAVY
RAINFALL.

HEAT INDICES WILL APPROACH 100 DEGREES ACROSS MUCH OF THE AREA ON
THURSDAY AFTERNOON...AND WILL LIKELY EXCEED 100 DEGREES FRIDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...DUE TO THE
RELATIVELY ISOLATED AND SHORT-LIVED NATURE OF ANY SEVERE WEATHER.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/CDB/ADK

In the hours before

Local storm report, Jul 11, 8:52 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
852 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     4 W SEDAN               37.13N 96.26W
07/11/2006                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            ROOF BLOWN OFF A BARN FROM STRONG THUNDERSTORM WINDS.

&&

CDJ
Local storm report, Jul 11, 8:55 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             4 SE MILAN              37.22N 97.62W
07/11/2006  E0.50 INCH       SUMNER             KS   TRAINED SPOTTER

            DIME SIZE HAIL AND 50 TO 55 MPH WINDS 4 MILES SOUTHEAST
            OF MILAN.

&&

CDJ
Local storm report, Jul 11, 8:56 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             ARKANSAS CITY           37.07N 97.04W
07/11/2006  E1.00 INCH       COWLEY             KS   TRAINED SPOTTER

&&

CDJ
Local storm report, Jul 11, 9:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     FLOOD            ARKANSAS CITY           37.07N 97.04W
07/11/2006                   COWLEY             KS   EMERGENCY MNGR

            2.5 INCHES OF RAINFALL FELL IN ARKANSAS CITY ALONG WITH
            SOME STREET FLOODING REPORTED IN TOWN.

&&

CDJ
Special weather statement, Jul 11, 9:11 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT TUE JUL 11 2006

KSZ070-120300-
GREENWOOD-
911 PM CDT TUE JUL 11 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD COUNTY...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MADISON...OR 18 MILES NORTH OF EUREKA...AND
MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...WINDS TO 50 MPH AND VERY HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, Jul 11, 9:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     FLOOD            ARKANSAS CITY           37.07N 97.04W
07/11/2006                   COWLEY             KS   BROADCAST MEDIA

            3.78 INCHES OF RAINFALL IN ARKANSAS CITY AND 53 MPH WIND
            GUST...REPORT CAME FROM KAKE NEWS.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:15 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick47 min
Jul 11, 7:26 PM CDTSevere Thunderstorm WarningICTCowley64 min
Jul 11, 7:42 PM CDTSevere Thunderstorm WarningICTCowley, Sumner63 min
Jul 11, 8:23 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley67 min
Jul 11, 8:30 PM CDTSevere Thunderstorm WarningICTCowley, Sumner60 min
Jul 11, 8:41 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery47 min
Jul 11, 8:49 PM CDTSevere Thunderstorm WarningICTCowley, Sumner37 min
Jul 12, 4:13 PM CDTSevere Thunderstorm WarningICTRussell62 min
Jul 12, 5:11 PM CDTSevere Thunderstorm WarningICTBarton64 min
Jul 12, 5:59 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice61 min

Nearby

Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.